Managing Weight While Using Propecia
A common side effect with many medications is unwanted weight gain. However, men who suffer from hair loss and treat the condition with oral medication should not experience weight gain during their treatment. If you do gain weight, it is possible there are underlying causes since weight gain is not a documented side effect of their hair loss treatment. There are several things men can do to manage their weight while taking this drug.
Identifying Cause of Weight Gain
Since it is unlikely that the weight gained by men while using this medication is directly caused by the medication, there must be another reason for the weight gain. The drug can result in mild depression. And since men taking the drug may be anxious to begin with because of their hair loss, they are probably less interested in exercising. Any change in their normal exercise routine can result in some extra pounds. Addressing Weight Problem
Let your doctor know you are gaining weight. He will check to make sure there is not an underlying cause to your weight gain. Sometimes drug interactions can have unexpected consequences in people so make sure your doctor know about all the medications you take. If there is not another reason for your weight gain, he will work with you so you can make lifestyle changes that stop the weight gain and promote weight loss. Expect exercise and diet to be at the top of the list.
Treating the Hair Loss
It is not necessary to stop your hair loss treatment if you make lifestyle changes or take other actions to stop gaining weight. Fast or excessive weight gain can be dangerous. It can also impact your treatment regimen. Your doctor can decide you are becoming too unhealthy and stop the treatments. For this reason, as soon as you realize you are gaining weight, figure out what is going on and address the problem.
Keep in mind that the weight gain is likely to disappear after your propecia treatment ends. This means that you will at least stop gaining weight. Depending upon factors such as age and overall health condition, you may have to work at losing weight you gained.
This article shows how men who use propecia and gain weight likely do so as a result of depression or other medical condition rather than due to the medication. Lifestyle changes can address weight gain.